Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 46, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 6, 2003, 8:00 AM CDT for Lincoln Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2003, 8:00 AM CDT (13:00 UTC)
- Expired
- Apr 6, 2003, 8:30 AM CDT
- In force
- 30 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Lincoln Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 7:50 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 1.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1292 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 405 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 20.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 061300 SVRSHV LAC061-061330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 759 AM CDT SUN APR 6 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN PARISH IN NORTH CENTRAL LOUISIANA * UNTIL 830 AM CDT * AT 759 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER VIENNA...OR ABOUT 8 MILES NORTH OF RUSTON...MOVING NORTHEAST AT 30 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO ONE INCH IN DIAMETER. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... LINCOLN PARISH IN NORTH CENTRAL LOUISIANA UNTIL 830 AM CDT. LAT...LON 3266 9276 3253 9261 3267 9245 3277 9274 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 3:00 AM CDT, 5 hours earlier.
Area forecast discussion, Apr 6, 3:00 AM CDT, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 AM CDT SUN APR 6 2003 ISOLATED BUT MENACING ROTATING STORMS HAVE DEVELOPED OVERNIGHT ALONG AND NORTH OF AN EAST TO WEST WARM FRONT...FUELED BY A BROAD REGION OF 40 TO 45 KNOT LOW LEVEL JET. THIS JET AREA WILL MAINTAIN INTENSITY...SLOWLY SHIFTING EASTWARD ACROSS THE REGION ON SUNDAY. HOWEVER...LOW LEVEL WINDS WILL LOSE SOME OF THEIR EASTERLY COMPONENT...DO NOT EXPECT SAME DEGREE OF TORNADIC THREAT SUNDAY AFTERNOON AS WITH CURRENT ACTIVITY. HOWEVER...WARM SECTOR SHOULD ATTAIN VERY FAVORABLE THERMODYNAMICS WITH LIMITED CLOUD COVER AND DEWPOINTS POSSIBLY NEAR 70 ADVECTING NORTHWARD...COMBINING WITH STRONG LIFT TO INDUCE RAPID STORM DEVELOPMENT AROUND MIDDAY. MID LEVEL DRYING WILL RACE OUT AHEAD OF FRONTAL BOUNDARY...AND NEAR UNIDIRECTIONAL SHEAR PROFILES MAY SPELL NUMEROUS HAILSTORMS FOR AFTERNOON. UPPER JET DIFLUENCE WILL ALSO PLAY A HELPFUL ROLE IN STORM DEVELOPMENT. DRY SLOTTING WILL QUICKLY ERODE STORM DEVELOPMENT FROM WEST TO EAST SUNDAY EVENING. WHAT IS LEFT IS DRY BUT UNSTABLE AIR. AS A MOISTURE SURGE FROM GULF MONDAY AFTERNOON RISES NORTHWARD TO NEAR INTERSTATE 20...SHOWERS AND THUNDERSTORMS... POSSIBLY WITH QUITE HEAVY RAINFALL...WILL ATTACK US FOR ON MORE ROUND MONDAY NIGHT. AS DEVELOPING HIGH PRESSURE OVER PLAINS ALLOWS COLD FRONT MAKES ITS FINAL SWEEP LATE MONDAY NIGHT...LEFT POPS ONLY FOR MORNING HOURS OF TUESDAY BEFORE ENDING...AND WILL REMOVE MENTION ON WEDNESDAY AS WELL. RIDGING BUILDING INTO REGION WILL BE A SLOW PROCESS AND MAY SEE AT LEAST THREE NIGHTS WITH GOOD RADIATION COOLING CONDITIONS. VII SHV 77/58/78/56 6302 MLU 78/63/79/59 7524 TXK 76/56/76/52 6300 TYR 81/55/75/54 5200 LFK 82/58/79/61 5222 .SHV...NONE.
Hazardous weather outlook, Apr 6, 6:00 AM CDT, 2 hours before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-061700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT SUN APR 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS WILL BEGIN DEVELOPING THIS MORNING ACROSS NORTHEAST TEXAS AS A DRY LINE MOVES INTO THE AREA. THUNDERSTORMS WILL BECOME MORE INTENSE THIS AFTERNOON AND SPREAD ACROSS THE REMAINDER OF THE FOUR STATE AREA. LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREAT...ALTHOUGH DAMAGING WIND GUSTS AND EVEN A FEW TORNADOES ARE POSSIBLE. IN AREAS WHERE SKIES BECOME PARTLY SUNNY THIS MORNING...THE RISK FOR SEVERE WEATHER WILL BE EVEN MORE GREATLY ENHANCED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS MAINLY PORTION OF NORTHERN LOUISIANA...SOUTH OF INTERSTATE 20...FROM LATE AFTERNOON MONDAY THROUGH THE NIGHTTIME HOURS. A FEW STORMS COULD POSSIBLY BECOME SEVERE. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS WILL LIKELY BE NEEDED ACROSS MUCH OF THE FOUR STATE AREA BY MIDDAY OR EARLY THIS AFTERNOON. ACTIVATION WILL MOST LIKELY NOT BE REQUIRED MONDAY EVENING AND NIGHT ACROSS NORTH LOUISIANA AS ANY SEVERE WEATHER SHOULD BE ISOLATED IN NATURE.
In the hours before
Local storm report, Apr 6, 1:50 AM CST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
150 AM CST SUN APR 6 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 AM 2 S MOUNT VERNON TX 1.75 INCH HAIL
04/06/03 FRANKLIN REPORTED BY LAW
ENFORCEMENT.
0130 AM 6 N MOUNT VERNON TX 2.75 INCH HAIL
04/06/03 FRANKLIN REPORT FROM AMATEUR RADIO.Local storm report, Apr 6, 3:26 AM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
326 AM CDT SUN APR 6 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1240 AM 2 S TALCO TX 1.00 INCH HAIL
04/06/03 TITUS REPORTED BY AMATEUR RADIO.
0150 AM 6 N MOUNT PLEASANT TX 1.00 INCH HAIL
04/06/03 TITUS REPORTED BY AMATEUR RADIO.Special weather statement, Apr 6, 4:10 AM CDT, 3 hours 50 minutes before
OKZ077-060945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 410 AM CDT SUN APR 6 2003 ...SEVERE THUNDERSTORM WATCH FOR MCCURTAIN COUNTY OKLAHOMA HAS BEEN CANCELED... THUNDERSTORM ACTIVITY ACROSS SOUTHEAST OKLAHOMA HAS WEAKENED CONSIDERABLY DURING THE PAST HOUR. NO SEVERE WEATHER IS ANTICIPATED ACROSS THE REGION THROUGH THE REMAINDER OF THE NIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:22 AM CDT | Severe Thunderstorm Warning | SHV | Bienville | 53 min |
| Apr 6, 7:38 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 67 min |
| Apr 6, 7:50 AM CDT | Severe Thunderstorm Warning | SHV | Jackson | 55 min |
| Apr 6, 8:01 AM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 59 min |
| Apr 6, 8:28 AM CDT | Severe Thunderstorm Warning | SHV | Union | 62 min |
| Apr 6, 9:17 AM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 58 min |
| Apr 6, 10:42 AM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 18 min |
| Apr 6, 3:05 PM CDT | Severe Thunderstorm Warning | SHV | Union | 55 min |
| Apr 6, 3:19 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 56 min |
| Apr 6, 3:58 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 47 min |
| Apr 6, 4:14 PM CDT | Tornado Warning | SHV | Jackson | 46 min |
| Apr 6, 4:54 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 51 min |
| Apr 6, 5:23 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 52 min |
| Apr 6, 5:56 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches | 64 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.